TITLE

Adverse events rise, but meaning debated

PUB. DATE
November 2007
SOURCE
Healthcare Risk Management;Nov2007, Vol. 29 Issue 11, p124
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
New research indicates that the number of adverse events related to drug therapy has increased significantly since 1998, but experts disagree on exactly what the numbers mean. Some analysts say the increase is merely the result of better reporting, but some suggest that risk managers should see the report as a warning sign. • The study specifically addressed serious and fatal drug events, not all adverse events. • The number of serious adverse drug events increased at a faster pace than the number of prescriptions in the same time period. • Current risk management efforts may be insufficient for new biotechnology drugs.
ACCESSION #
27199363

 

Related Articles

  • Olanzapine/risperidone.  // Reactions Weekly;8/13/2011, Issue 1364, p35 

    The article describes two cases of male patients who developed parkinsonism, tachycardia and drowsiness while undergoing olanzapine and risperidone therapy for paranoid schizophrenia.

  • Quetiapine.  // Reactions Weekly;8/13/2011, Issue 1364, p38 

    The article describes two cases of patients who developed cardiomyopathies and subsequently died after receiving treatment with quetiapine.

  • Quetiapine.  // Reactions Weekly;4/16/2011, Issue 1347, p34 

    The article describes the case of a 77-year-old woman who experienced fatal hepatoxicity during treatment with antipsychotic quetiapine for agitation and severe insomnia.

  • Adverse Drug Reactions in Older People: Detection and Prevention. Petrovic, Mirko; Van der Cammen, Tischa; Onder, Graziano // Drugs & Aging;2012, Vol. 29 Issue 6, p453 

    Adverse drug reactions (ADRs) in older adults are an important healthcare problem since they are frequently a cause of hospitalization, occur commonly during admission, and are an important cause of morbidity and mortality. Older adults are particularly susceptible to ADRs because they are...

  • Quetiapine overdose.  // Reactions Weekly;1/8/2011, Issue 1333, p31 

    This article describes a case study of a 32-year-old man who developed various toxicities after intake of a quetiapine overdose.

  • Mirtazapine/olanzapine/quetiapine.  // Reactions Weekly;1/8/2011, Issue 1333, p28 

    This article describes a case study of a 74-year-old man who developed parkinsonism and neuroleptic malignant syndrome during treatment with antipsychotics.

  • The Importance of ocular Tolerability.  // Review of Ophthalmology;Aug2003, Vol. 10 Issue 8, p68 

    Discusses the importance of ocular tolerability as important drug characteristics. Relevance of efficacy and a solid safety profile; Consideration of the psychological link between adverse side-effects and non-compliance; Concerns on the increased iris pigmentation.

  • Cerivastatin: rare effect of rhabdomyolysis.  // WHO Drug Information;2001, Vol. 15 Issue 1, p23 

    Examines the association of cerivastatin with rhabdomyolysis in Australia. Description of Rhabdomyolysis; Contraindication on the use of cerivastatin and gemfibrozil; Prescription of cerivastatin.

  • Drug reactions cost hospitals time and money.  // AHA News;1/27/97, Vol. 33 Issue 3, p5 

    Reports that adverse reactions to prescription drugs double death risks and prolong hospital stays according to a study published in January 22, 1997 issue of `Journal of the American Medical'.

  • Bad company: Marijuana & antidepressants.  // Current Health 2;Oct97, Vol. 24 Issue 2, p2 

    Presents information on the side effects of using marijuana while being treated with tricyclic antidepressants. Identification of what can occur when these drugs are mixed; Information from surveys on these drugs.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics